Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Free derivation modules and a criterion for regularity

Author: Selmer Moen
Journal: Proc. Amer. Math. Soc. 39 (1973), 221-227
MSC: Primary 13B10
MathSciNet review: 0313239
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraically closed field of characteristic zero, $ R$ an affine $ k$-algebra. We prove that if the ideal of the variety of $ R$ can be generated by an $ S$-sequence of forms in a polynomial ring $ S$, and if the module of $ k$-derivations of $ R$ into itself is a free $ R$ module, then $ R$ is regular.

References [Enhancements On Off] (What's this?)

  • [1] H. Kramer, Eine Bemerkung zu einer Vermutung von Lipman, Ark. Mat. 20 (1969), 30-35. MR 0244237 (39:5554)
  • [2] J. Lipman, Free derivation modules on algebraic varieties, Amer. J. Math. 87 (1965), 874-898. MR 32 #4130. MR 0186672 (32:4130)
  • [3] R. E. MacRae, On an application of the Fitting invariants, J. Algebra 2 (1965), 153-169. MR 31 #2296. MR 0178038 (31:2296)
  • [4] A. Seidenberg, Differential ideals in rings of finitely generated type, Amer. J. Math. 89 (1967), 22-42. MR 35 #2902. MR 0212027 (35:2902)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B10

Retrieve articles in all journals with MSC: 13B10

Additional Information

Keywords: Regular ring, derivation module, affine algebra, singular prime, Jacobian ideal, projective complete intersection
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society